Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Hyperpolygon spaces and their cores


Authors: Megumi Harada and Nicholas Proudfoot
Journal: Trans. Amer. Math. Soc. 357 (2005), 1445-1467
MSC (2000): Primary 53C26; Secondary 16G20, 14D20
DOI: https://doi.org/10.1090/S0002-9947-04-03522-6
Published electronically: September 23, 2004
MathSciNet review: 2115372
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given an $n$-tuple of positive real numbers $(\alpha_1,\ldots,\alpha_n)$, Konno (2000) defines the hyperpolygon space $X(\alpha)$, a hyperkähler analogue of the Kähler variety $M(\alpha)$ parametrizing polygons in $\mathbb{R} ^3$with edge lengths $(\alpha_1,\ldots,\alpha_n)$. The polygon space $M(\alpha)$can be interpreted as the moduli space of stable representations of a certain quiver with fixed dimension vector; from this point of view, $X(\alpha)$ is the hyperkähler quiver variety defined by Nakajima. A quiver variety admits a natural $\mathbb{C} ^*$-action, and the union of the precompact orbits is called the core. We study the components of the core of $X(\alpha)$, interpreting each one as a moduli space of pairs of polygons in $\mathbb{R} ^3$with certain properties. Konno gives a presentation of the cohomology ring of $X(\alpha)$; we extend this result by computing the $\mathbb{C} ^*$-equivariant cohomology ring, as well as the ordinary and equivariant cohomology rings of the core components.


References [Enhancements On Off] (What's this?)

  • [AB] M. Atiyah and R. Bott.
    The moment map and equivariant cohomology.
    Topology 23 (1984) no. 1, 1-28. MR 85e:58041
  • [BD] R. Bielawski and A. Dancer.
    The geometry and topology of toric hyperkähler manifolds.
    Comm. Anal. Geom. 8 (2000), 727-760. MR 2002c:53078
  • [HP] M. Harada and N. Proudfoot.
    Properties of the residual circle action on a hypertoric variety.
    To appear in Pacific Journal of Mathematics.
  • [HS] T. Hausel and B. Sturmfels.
    Toric hyperkähler varieties.
    math.AG/0203096.
  • [HK1] J-C. Hausmann, A. Knutson.
    Polygon spaces and Grassmannians.
    L'Enseignement Mathématique. 43 (1997), 173-198. MR 98e:58035
  • [HK2] J-C. Hausmann, A. Knutson.
    The cohomology ring of polygon spaces.
    Ann. Inst. Fourier, Grenoble 48 (1998), no. 1, 281-321. MR 99a:58027
  • [Ki] F. Kirwan.
    Cohomology of quotients in symplectic and algebraic geometry.
    Mathematical Notes 31,
    Princeton University Press, 1984. MR 86i:58050
  • [Kl] A. Klyachko.
    Spatial polygons and stable configurations of points in the projective line.
    Algebraic geometry and its applications (Yaroslavl, 1992), Aspects Math., Vieweg, Braunschweig (1994), 67-84. MR 95k:14015
  • [K1] H. Konno.
    Cohomology rings of toric hyperkähler manifolds.
    Internat. J. Math. 11 (2000), no. 8, 1001-1026. MR 2001k:53089
  • [K2] H. Konno.
    On the cohomology ring of the HyperKähler analogue of the Polygon Spaces.
    Integrable systems, topology, and physics (Tokyo, 2000), 129-149, Contemp. Math., 309, Amer. Math. Soc., Providence, RI, 2002. MR 2003k:53111
  • [N1] H. Nakajima.
    Instantons on ALE spaces, quiver varieties, and Kac-Moody algebras.
    Duke Mathematical Journal 72 (1994) no. 2, 365-416. MR 95i:53051
  • [N2] H. Nakajima.
    Varieties associated with quivers.
    Canadian Math. Soc. Conf. Proc. 19 (1996), 139-157. MR 97m:16022
  • [N3] H. Nakajima.
    Quiver varieties and Kac-Moody algebras.
    Duke Math. J. 91 (1998), no. 3, 515-560. MR 99b:17033
  • [N4] H. Nakajima.
    Quiver varieties and finite dimensional representations of quantum affine algebras.
    J. Amer. Math. Soc. 14 (2001), no. 1, 145-238 (electronic). MR 2002i:17023

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 53C26, 16G20, 14D20

Retrieve articles in all journals with MSC (2000): 53C26, 16G20, 14D20


Additional Information

Megumi Harada
Affiliation: Department of Mathematics, University of Toronto, Ontario, Canada M5S 3G3
Email: megumi@math.toronto.edu

Nicholas Proudfoot
Affiliation: Department of Mathematics, University of California, Berkeley, California 94720
Email: proudf@math.berkeley.edu

DOI: https://doi.org/10.1090/S0002-9947-04-03522-6
Keywords: Hyperk\"ahler geometry, polygon space, quiver variety, equivariant cohomology
Received by editor(s): August 23, 2003
Received by editor(s) in revised form: October 1, 2003
Published electronically: September 23, 2004
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society